Alert archive / Idaho / Wind Advisories in 2007

Wind Advisory 4, NWS Pocatello, ID

April 1, 2007

NWS Pocatello, ID issued this wind advisory at Apr 1, 2007, 9:01 PM MDT. It took effect at Apr 2, 2007, 9:00 AM MDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Apr 1, 2007, 9:01 PM MDT (03:01 UTC)
In effect from
Apr 2, 2007, 9:00 AM MDT
Expired
Apr 2, 2007, 8:00 PM MDT
In force
11 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPIH 020301
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
901 PM MDT SUN APR 1 2007


IDZ017-020-021-021515-
/O.NEW.KPIH.WI.Y.0004.070402T1500Z-070403T0200Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT...
AMERICAN FALLS
901 PM MDT SUN APR 1 2007

...WIND ADVISORY IN EFFECT FROM 9 AM TO 8 PM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 8 PM MDT MONDAY. 

STRONG WINDS WILL DEVELOP ACROSS THE SNAKE VALLEY DURING THE DAY
MONDAY AFTER A COLD FRONT PASSES THROUGH THE REGION MONDAY MORNING.
THE WINDS ARE FORECAST TO BE SOUTHWEST AT 25 TO 35 MPH BY
AFTERNOON...WITH GUSTS TO 50 MPH AT TIMES. HIGH PRESSURE IS
FORECAST TO SETTLE INTO THE REGION MONDAY EVENING...WHICH WILL
ALLOW THE WINDS TO WEAKEN CONSIDERABLY DURING THE EVENING HOURS.

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
3 follow-up statements
000 
WWUS75 KPIH 020951
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
351 AM MDT MON APR 2 2007

IDZ017-020-021-022200-
/O.CON.KPIH.WI.Y.0004.070402T1500Z-070403T0200Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT...
AMERICAN FALLS
351 AM MDT MON APR 2 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM
MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM
MDT THIS EVENING. 

STRONG WINDS WILL DEVELOP ACROSS THE SNAKE VALLEY DURING THE DAY
MONDAY AFTER A COLD FRONT PASSES THROUGH THE REGION MONDAY
MORNING. THE WINDS ARE FORECAST TO BE SOUTHWEST AT 25 TO 35 MPH
BY AFTERNOON...WITH GUSTS TO 50 MPH AT TIMES. HIGH PRESSURE IS
FORECAST TO SETTLE INTO THE REGION MONDAY EVENING...WHICH WILL
ALLOW THE WINDS TO WEAKEN CONSIDERABLY DURING THE EVENING HOURS.

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KPIH 022116
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
316 PM MDT MON APR 2 2007

IDZ020-022230-
/O.CAN.KPIH.WI.Y.0004.000000T0000Z-070403T0200Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
316 PM MDT MON APR 2 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELED THE WIND
ADVISORY. 


$$

IDZ017-021-030200-
/O.CON.KPIH.WI.Y.0004.000000T0000Z-070403T0200Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT...AMERICAN FALLS
316 PM MDT MON APR 2 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

SOUTHWEST WINDS 20 TO 30 MPH GUSTING TO 40 MPH WILL CONTINUE IN
THE LOWER SNAKE PLAIN BETWEEN ATOMIC CITY...MINIDOKA AND POCATELLO
THROUGH 800 PM MDT. STRONG CROSS WINDS CAN BE EXPECTED ON HIGHWAY
26 BETWEEN BLACKFOOT AND ATOMIC CITY.

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KPIH 030149
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
749 PM MDT MON APR 2 2007


IDZ017-021-030300-
/O.EXP.KPIH.WI.Y.0004.000000T0000Z-070403T0200Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT...AMERICAN FALLS
749 PM MDT MON APR 2 2007

...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING. 

WIND SPEEDS ARE BEGINNING TO DECLINE RAPIDLY ACROSS THE EASTERN
MAGIC VALLEY AND LOWER SNAKE RIVER PLAIN...AND WILL CONTINUE TO DO
SO THROUGH THE REMAINDER OF THE NIGHT. BY 8 PM MDT...ALMOST ALL
AREAS WILL SEE WIND SPEEDS DROP BELOW THE ADVISORY CRITERIA OF 30
MPH. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 PM MDT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Apr 1, 8:48 PM MDT, 13 minutes earlier.

Area forecast discussion, Apr 1, 8:48 PM MDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
848 PM MDT SUN APR 1 2007

.SHORT TERM...KSFX 88D SHOWING WIDESPREAD BATCH OF LIGHT
PRECIPITATION OVER EASTERN IDAHO...WITH ANOTHER BATCH UPSTREAM.
CURRENT POP/WX GRIDS HAVE THIS WELL IN HAND SO NO UPDATES NEEDED FOR
PRECIP TONIGHT. 00Z NAM RUN HAS COME IN...AND GIVEN STRENGTH OF
WINDS HAVE BEEN SOMEWHAT UNDERPLAYED LAST COUPLE DAYS AM CONCERNED
FOR WIND FORECAST FOR MON. UPPER PATTERN IS NOT IDEAL FOR STRONG
WINDS...ESPECIALLY GIVEN STRONG GRADIENT IN MID-LEVELS AND EXPECTED
POSITION OF UPPER JET ALONG SOUTHERN BORDER. HOWEVER...NAM CONTINUES
TO ADVERTISE 110KT JET ALONG WITH 70KT 500MB WINDS ALONG SOUTHERN
HIGHLANDS. CURRENT NAM NUMERICAL GUIDANCE NOT IN YET BUT FWC
GUIDANCE BRINGS WINDS VERY CLOSE TO ADVISORY CRITERIA. LOCAL WIND
STUDY RUN ON 00Z NAM ALSO SHOWS A MORE FAVORABLE SCORE FOR HIGH
WINDS. WILL UPDATE GRID PACKAGE TONIGHT TO INCLUDE WIND ADVISORY FOR
SNAKE RIVER VALLEY ZONES FOR MON.

UPPER LOW STILL PROGGED TO SLIP EAST MONDAY NIGHT WITH DRY NORTHWEST
FLOW AND A RELAXED GRADIENT MON NIGHT THROUGH TUESDAY. SOME CLOUD
COVER MOVING THROUGH SHORT WAVE BUILDING RIDGE TUESDAY. MINOR
DISTURBANCE TRICKLES THROUGH THIS FLOW PATTERN BUT DOUBT IT WILL
GENERATE SHOWERS. RS/DMH

.LONG TERM...WEDNESDAY THROUGH SUNDAY. A RIDGE OF HIGH PRESSURE WILL
BUILD OVER THE INTERMOUNTAIN REGION DURING THE EXTENDED PERIOD. THIS
WILL LEAD TO DRY CONDITIONS AND WARMING...WITH TEMPERATURES INTO THE
MID TO UPPER 60S IN VALLEY LOCATIONS LIKELY BY THE END OF THE WEEK.
FORECAST MODELS ARE INDICATING TWO DISTURBANCES THAT ARE EXPECTED TO
PASS THROUGH THE RIDGE. THE FIRST OCCURRING WEDNESDAY AND THE NEXT
SATURDAY. EACH OF THESE DISTURBANCES LACK SUBSTANTIAL MOISTURE...AND
WITH A RIDGE IN PLACE...IT WILL BE DIFFICULT FOR THEM TO GENERATE
ANYTHING SUBSTANTIAL IN THE FORM OF PRECIPITATION. THUS...HAVE DRIED
OUT MUCH OF THE EXTENDED PERIOD WITH THE LATEST FORECAST. CANTIN

&&

.AVIATION...EASTERN IDAHO WILL REMAIN UNDER THE INFLUENCE OF ZONAL
FLOW THROUGH THE EVENING...THEN AN UPPER-LEVEL DISTURBANCE WILL
CROSS OVER THE AREA OVERNIGHT. VFR CONDITIONS WILL BE THE RULE AHEAD
OF THIS DISTURBANCE...THEN BY 04Z MID AND LOW LEVEL MOISTURE WILL
INCREASE ENOUGH TO GENERATE POCKETS OF MVFR/IFR CONDITIONS. THIS
WILL GENERALLY OCCUR ALONG MOUNTAINOUS PORTIONS OF TWEB ROUTES...AND
FOR A BRIEF PERIOD AT KIDA AND KPIH. WINDS WILL CAUSE THE BIGGEST
IMPACT...WITH AFTERNOON WINDS MONDAY APPROACHING OR EXCEEDING 25KTS
SUSTAINED AT KBYI...KPIH...AND KIDA. CANTIN

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 1, 5:00 AM MDT, 16 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
500 AM MDT SUN APR 01 2007

IDZ017>025-031-032-021200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
500 AM MDT SUN APR 01 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL TRACK ACROSS THE AREA LATE TONIGHT. WIDESPREAD
MOUNTAIN SNOW AND VALLEY RAIN WILL ACCOMPANY THE FRONT WITH FREEZING
LEVELS FALLING TO AROUND 5000 FEET MONDAY MORNING. UP TO 6 INCHES OF
SNOW COULD FALL ACROSS THE HIGHER TERRAIN OF THE SOUTHERN AND
EASTERN HIGHLANDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

WINDY CONDITIONS WILL OCCUR ACROSS THE SNAKE VALLEY ON MONDAY AS THE
LOW PRESSURE SYSTEM DEPARTS THE AREA.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

Wind Advisories in Idaho, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.